MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 6X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 6X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186731650
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable during investigation.Reporter is company representative.Investigation summary: investigation was performed at manufacturing site in (b)(4).Visual inspection: 5.5 ti cort fix 6x50mm (qty: 1) was received at us cq and sent to manufacturer (b)(4).Upon visual inspection, it is observed that polyaxial cap of device was received fell apart.The swaging marks deformation on the head that indicate the swaging has been done during assembly step.No other physical damage except normal wear was observed with the device.Thus, the complaint is being confirmed.Functional test: functional inspection of the received device was not performed at cq due to the received condition of the device.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: dimensional inspection was performed by manufacturer in (b)(4).Outer diameter of the polyaxial cap was intended to be measuring from 7.436mm to 7.487mm and it was measured to be 7.468mm.Internal diameter of the head was intended to be measuring from 7.535mm to 7.565mm and it was measured to be 7.54mm.The thickness of the wall 0.19mm +/-0.05mm has not been dimensionally checked as there is a deformation in the swaged area for all three devices.All the dimensions are within specification as per the drawings.Documentation/ specification review: the following drawing(s) was reviewed; vertical ti cortical fix cannulated screw assy, expedium 5.5 rod system polyaxial cap 7.5mm screw, expedium 5.50 ti rod system 7.50 polyaxial screw head.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed.The complaint is being confirmed as the polyaxial cap of device was received fell apart.A definitive root cause could not be determined for the reported problem.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part # 186731650, lot # 251027.The product was released on july 19th, 2019.Qty.(b)(4).The devices were 100% inspected for proper swaging during manufacturing.No non-conformances were identified during dhr review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that several 5.5 mm ti cort fix 6x50mm were damaged.There was no known patient or hospital involvement.This is report 3 of 3 for (b)(4).

Brand Name
5.5 TI CORT FIX 6X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10025221
Report Number1526439-2020-00932
Device Sequence Number2614264
Product Code NKB
UDI-Device Identifier10705034351841
UDI-Public(01)10705034351841
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731650
Device Catalogue Number186731650
Device Lot Number251027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/05/2020
Patient Sequence Number1